AdelaideRawks

Comfortable in own skin

[ Edited ]

I just turned 22 a few months ago, and a couple months after that I started taking birth control (which has helped with that female thing) but I think it messed with my hormonal balance in such a way that I break out a lot more and more severe than ever. I used to have nice skin (at least I was comfortable going out without any make up)...now I can't step out side the door without at least foundation and concealer. I have red spots where my acne flared up (mostly lower cheek/jaw) and drier skin. My tone has become more blotchy and uneven.  I just don't feel comfortable in my own skin anymore. I was wondering if anyone could recommend any products or a skin care routine to get my skin back? I have combination skin, with a light complexion.

I am currently using Bare minerals facial cleanser and mosturizer (the mosturizer I put in a scoop of the Philosophy Turbo Booster C Powder) just started to use it. I want to be able to not feel like i need to wear make up to feel comfortable again. Thanks for reading and thanks in advance for any advice! :smileyhappy:

prettyinpa

Re: Comfortable in own skin

I'd recommend talking to the doctor who prescibed the birth control pills about your acne, I've read that some BC pills don't aggravate acne as much as some others. They can also prescribe antibiotics to clear up your current acne, hopefully once you get that settled, your skin will return to your former normal.


In the meantime, you can try Caudalie Vinoperfect serum. I've had good results using it to fade a couple of scars and it works well. Plus it's of a more natural composition, so at least you won't have a bunch of extra chemical to stress your skin.


Good luck!

Bumblee

Re: Comfortable in own skin

(0) Hearts

Yes, I agree with prettyinpa to talk to your doctor so you're investigating the root of the problem first. For birth control, there are different hormones available, different routes of administrations and varying dosages to suit each individual's body chemistry.

nic1483

Re: Comfortable in own skin

(0) Hearts

I agree with the above comments--talk to your doctor because different BC pills can have different effects.  Progesterone-dominant pills can worsen acne, so if that is what you are on, ask about switching to an estrogen-dominant version.

Conversation Stats
  • 3 replies
  • 470 views
  • 2 hearts
  • 4 in conversation
    • prettyinpa
    • Bumblee
    • nic1483
    • AdelaideRawks